About Us | Help Videos | Contact Us | Subscriptions



This article in SSSAJ

  1. Vol. 44 No. 3, p. 656-658
    Received: July 11, 1979
    Accepted: Dec 3, 1979

Request Permissions


Some Accurate Numerical Solutions of the Soil-Water Diffusion Equation1

  1. R. D. Braddock and
  2. J.-Y. Parlange2



Some accurate numerical solutions are obtained for the soil-water diffusion equation. The method replaces the two endpoint boundary value problem with a standard initial value problem and uses iteration to select the appropriate initial slope. The results obtained are accurate to seven significant figures and the solution exhibits a wetting front with a sharp corner and foot at the leading edge of the front. The corner and foot highlights our ignorance of the processes by which water percolates the soil at low concentrations.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © . Soil Science Society of America